Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 29, 2016, 7:49 PM CDT for Brewster County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2016, 7:49 PM CDT (00:49 UTC)
- Expired
- May 29, 2016, 8:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Midland/Odessa, TX
County Brewster County, TX
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 0.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2080 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 9.9
The text
As transmitted.
656
WWUS84 KMAF 300049
SPSMAF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
749 PM CDT SUN MAY 29 2016
TXZ081-300115-
BIG BEND AREA TX-
749 PM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BREWSTER COUNTY
UNTIL 815 PM CDT...
AT 749 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
BOQUILLAS CANYON...OR 17 MILES EAST OF PANTHER JUNCTION...MOVING
EAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOQUILLAS CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTHWESTERN TEXAS.
LAT...LON 2918 10299 2961 10309 2968 10269 2964 10274
2960 10274 2960 10277 2955 10277 2952 10281
2949 10280 2945 10283 2941 10283 2940 10281
2936 10285 2935 10288 2926 10291 2922 10287
2921 10289 2922 10291 2919 10292 2918 10295
TIME...MOT...LOC 0049Z 252DEG 21KT 2924 10293
$$
AHASICWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 29, 6:30 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 29, 6:30 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 630 PM CDT SUN MAY 29 2016 .DISCUSSION... See aviation discussion below. && .AVIATION... Storms have decreased in coverage since 21Z and have left a TEMPO group in for HOB until 01Z. A boundry moving s from the Lubbock area may result in storms redeveloping later, but for the short-term the CAP on 00Z soundings looks to be precluding storms. We have brought in MVFR CIGS at MAF around 09Z. && .PREV DISCUSSION... /issued 220 PM CDT SUN MAY 29 2016/ DISCUSSION... Broken to overcast skies have kept convection at bay so far, but satellite and radar are showing developing showers in the Guadalupe and Davis Mountains where clouds are more scattered, beginning a round of thunderstorms across much of the area. Dewpoints in the low to mid 60s will produce CAPE values in excess of 4000 J/kg and combined with 0-6km shear of 35-50kts will ensure some storms will be severe. The HRRR and local WRF indicate the storm type will begin as discrete supercells possibly forming a multicell line somewhere in the Permian Basin before pushing east overnight. Large hail and even isolated tornadoes will be possible so this situation will need to be closely monitored over the next several hours especially given this is a holiday weekend. Conditions set up much the same tomorrow with abundant low level moisture and afternoon heating leading to a great deal of instability. The one thing lacking will be an upper trigger so convection tomorrow may not be quite as widespread as expected today, though the severe threat will certainly exist. Storms are expected to move fast enough that the flash flood threat will be isolated to a few cells exhibiting deviant motion; however, a linear complex today could produce enough rainfall to increase a more widespread flash flood threat Wednesday. Southwest upper flow will continue through Thursday thanks to a very slow moving low currently over southern California. This will continue the thunderstorm threat into Tuesday before a cold front arrives Wednesday providing a more stable boundary layer and a transition to weaker convection. The low will move east of the area Thursday night and northerly flow will end rain chances for the end of the week and into the weekend. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 64 85 64 86 / 60 50 40 40 Carlsbad 63 93 63 94 / 20 20 20 10 Dryden 69 88 68 89 / 50 40 40 30 Fort Stockton 67 90 67 91 / 40 40 30 30 Guadalupe Pass 62 84 63 86 / 10 20 20 10 Hobbs 61 89 61 88 / 30 40 20 20 Marfa 56 85 55 85 / 20 30 30 20 Midland Intl Airport 66 89 67 90 / 50 50 30 30 Odessa 67 89 67 90 / 50 50 30 30 Wink 67 93 66 94 / 30 40 20 20 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. &&
Hazardous weather outlook, May 29, 3:18 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 318 PM CDT SUN MAY 29 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-302030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 318 PM CDT SUN MAY 29 2016 /218 PM MDT SUN MAY 29 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT FOR MUCH OF THE AREA. THE BEST CHANCE OF STORMS WILL BE ACROSS THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. THERE WILL ALSO BE AN ISOLATED TORNADO THREAT AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL ALSO BE POSSIBLE MONDAY THROUGH WEDNESDAY. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... THERE IS A 70 PERCENT CHANCE OF SPOTTER ACTIVATION. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 29, 5:00 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
500 PM CDT SUN MAY 29 2016
TXZ081-292230-
BIG BEND AREA TX-
500 PM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BREWSTER COUNTY
UNTIL 530 PM CDT...
AT 500 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTH OF CHISOS BASIN...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BIG BEND NATIONAL PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTHWESTERN TEXAS.
LAT...LON 2903 10331 2903 10333 2904 10333 2904 10334
2903 10335 2905 10342 2927 10334 2922 10311
2901 10326
TIME...MOT...LOC 2200Z 205DEG 27KT 2909 10331
AHASICLocal storm report, May 29, 5:26 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
526 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 1 S CARLSBAD 32.39N 104.24W
05/29/2016 E1.00 INCH EDDY NM TRAINED SPOTTER
&&
AHASICLocal storm report, May 29, 6:17 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
617 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 2 NE CARLSBAD 32.42N 104.21W
05/29/2016 E1.00 INCH EDDY NM PUBLIC
REPORTED NEAR HWY62 NE OF CARLSBAD.
&&
AMBER.HLUCHANLocal storm report, May 29, 6:42 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
642 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 2 N CARLSBAD 32.43N 104.24W
05/29/2016 M1.50 INCH EDDY NM PUBLIC
&&
AMBER.HLUCHANSpecial weather statement, May 29, 7:25 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 725 PM CDT SUN MAY 29 2016 NMZ029-033-TXZ045>048-050>053-300300- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES-DAWSON-BORDEN- SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...SEMINOLE... LAMESA...GAIL...SNYDER...ANDREWS...STANTON...BIG SPRING... COLORADO CITY 725 PM CDT SUN MAY 29 2016 /625 PM MDT SUN MAY 29 2016/ ...HABOOB WITH STRONG WINDS AND BLOWING DUST MOVING SOUTHWARD OUT OF SOUTH PLAINS TOWARD THE NORTHERN PERMIAN BASIN... AT 703 PM CDT...A HABOOB MOVED THROUGH THE LUBBOCK INTERNATIONAL AIRPORT REDUCING VISIBILITY TO LESS THAN A QUARTER MILE WITH WIND GUSTS EXCEEDING 50 MPH. THIS HABOOB IS EXPECTED TO CONTINUE PUSHING SOUTH ACROSS THE LOW ROLLING PLAINS AND NORTHERN PERMIAN BASIN BETWEEN 830 PM CDT AND 10 PM CDT. IN THE PATH OF THIS HABOOB...EXPECT REDUCED VISIBILITIES AND GUSTY WINDS GUSTING UP TO 50 MPH. TRAVEL MAY BE TEMPORARILY IMPEDED BY LOW VISIBILITY. A HABOOB IS A WALL OF DUST...OFTEN STIRRED UP BY STRONG OUTFLOW WINDS GENERATED BY STRONG THUNDERSTORMS. 05
Special weather statement, May 29, 7:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
749 PM CDT SUN MAY 29 2016
TXZ081-300115-
BIG BEND AREA TX-
749 PM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BREWSTER COUNTY
UNTIL 815 PM CDT...
AT 749 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
BOQUILLAS CANYON...OR 17 MILES EAST OF PANTHER JUNCTION...MOVING
EAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOQUILLAS CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTHWESTERN TEXAS.
LAT...LON 2918 10299 2961 10309 2968 10269 2964 10274
2960 10274 2960 10277 2955 10277 2952 10281
2949 10280 2945 10283 2941 10283 2940 10281
2936 10285 2935 10288 2926 10291 2922 10287
2921 10289 2922 10291 2919 10292 2918 10295
TIME...MOT...LOC 0049Z 252DEG 21KT 2924 10293
AHASICThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:15 PM CDT | Special Weather Statement | MAF | Brewster | 30 min |
| May 30, 4:17 AM CDT | Fire Weather Watch | MAF | 24 hr | |
| May 30, 1:49 PM CDT | Special Weather Statement | MAF | Jeff Davis | 41 min |
| May 30, 2:27 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 63 min |
| May 30, 3:27 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 31 min |
| May 30, 4:05 PM CDT | Special Weather Statement | MAF | Brewster | 25 min |
| May 30, 5:23 PM CDT | Special Weather Statement | MAF | Glasscock | 52 min |
| May 30, 5:25 PM CDT | Special Weather Statement | MAF | Brewster | 50 min |
| May 30, 5:34 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard | 56 min |
| May 30, 5:53 PM CDT | Special Weather Statement | MAF | Brewster | 52 min |
| May 30, 6:00 PM CDT | Areal Flood Advisory | MAF | Glasscock, Howard | 3 hr |
| May 30, 6:13 PM CDT | Flash Flood Warning | MAF | Glasscock, Howard | 6 hr |
| May 30, 6:19 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell | 56 min |
| May 30, 6:32 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard | 58 min |
| May 30, 6:47 PM CDT | Special Weather Statement | MAF | Brewster | 58 min |
| May 30, 6:55 PM CDT | Special Weather Statement | MAF | Presidio | 50 min |
| May 30, 3:13 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 34 min |
| May 30, 3:45 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 60 min |
| May 30, 3:51 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 54 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.